Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 67, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 29, 2025, 4:34 PM EDT for 5 counties in Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2025, 4:34 PM EDT (20:34 UTC)
- Expired
- Apr 29, 2025, 5:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Armstrong County, PA, Forest County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 82 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 3:26 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:13 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 29, 4:13 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 413 PM EDT Tue Apr 29 2025 .SYNOPSIS... A severe weather threat, mainly damaging wind gusts, remains this afternoon and evening with a convective complex rolling through. A cold front providing additional showers and storms crosses overnight. Mostly dry and cooler weather is expected Wednesday, before another possible round of severe weather on Thursday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... KEY MESSAGES: - Severe weather threat, mainly damaging wind, with convective complex moving across Ohio - Additional showers and storms with a crossing cold front overnight ------------------------------------------------------------------- ...20Z Update... A new Severe Thunderstorm Watch has been issued for the remainder of the CWA. QLCS mow moving across eastern Ohio with likely wind of 70-80 MPH in spots - have already recorded a 58 MPH gust at ZZV. Special 18Z sounding showed a very favorable environment downstream, with around 2800 J/kg of surface-based CAPE and 40 knots of 0-6km shear, suggesting that the complex will maintain strength well through the region. Widespread and potentially significant straight-line wind damage will obviously be the main threat across a wide area, although a mesovortex tornado or two remains possible as well. Will also continue to watch convection forming along a Lake-Erie induced boundary, although so far this activity has not become too strong as these cells are not remaining discrete and are competing with each other for inflow. People in eastern Ohio, northern West Virginia, and southwest Pennsylvania need to take this event seriously, as these storms have the potential to create significant damage over a wide area. Take cover now! Previous discussion... Main concern in the near term is the convective complex rolling across Ohio, and a Severe Thunderstorm Watch is already in effect for this activity. Main threat with this is damaging wind, as there have been some measured wind gusts in excess of 60 MPH already. This will be moving into an environment characterized by 1000-2000 J/kg of surface-based CAPE, as well as 30-40 knots of deep shear, so maintenance is highly likely. Recent HRRR runs are catching on to the overall scenario. Some cells developing in eastern Ohio ahead of the main complex will need to be watched for some hail potential/low-end tornado threat if they become superrcelluar. Overall though, hail should be a lesser threat with marginal mid-level lapse rates. A QLCS tornado threat remains as well, given sufficient low- level instability and hodograph curvature. Additional thunderstorms are expected along the cold front, which is currently across lower Michigan and will arrive in our area from the north during the late evening and overnight, dropping south through the area by sunrise. This activity should be arriving into worked-over air and present less of a severe threat, tapering to showers late. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... KEY MESSAGES: - The front remains south of Pittsburgh Wednesday, with mostly dry weather. - Front returns north Wednesday night with scattered showers - Increased rain chances Thursday with another severe weather chance ------------------------------------------------------------------- Models now generally push the front fully south of the CWA by 12Z Wednesday, with any shower potential generally confined to the southeastern ridges. Otherwise, a dry and cooler day is anticipated. Isolated shower chances may start to lift north Wednesday night as the boundary returns north as a warm front. Rain chances increase Thursday into Thursday night as a shortwave moves up the Ohio Valley ahead of a deepening trough over the Upper Midwest/Plains. Severe thunderstorms are a possibility, with the NBM showing 50 percent or greater chance of 1000 J/kg of CAPE to the southwest of Pittsburgh, and there appears to be better potential for daytime heating, better than some scenarios yesterday. Soundings show instability profiles and shear of sufficient depth to support hail and wind threats at least on an isolated basis. Temperatures warm back up into the upper 70s/lower 80s in most spots in the warm sector. && .LONG TERM /FRIDAY THROUGH TUESDAY/... KEY MESSAGES: - Rain chances continues into Saturday at least - Uncertainty increases thereafter, with various scenarios possible for early next week ------------------------------------------------------------------- Wet weather continues into Friday and Saturday as additional shortwaves/the main trough swing through the region. Despite the moist southwest flow, model ensembles are not too excited about heavy rain potential; the NBM generally has only 40-50% chance of greater than 0.50 inch through the 48-hour period ending Saturday morning. Models become more uncertain after this time. Some scenarios sweep the trough through with a period of dry weather following, while others develop a closed upper low somewhere over the eastern CONUS. Thus, PoPs/temps remain uncertain, and for now, will follow NBM suggestions. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... A low-end VFR cu field (cigs around 3-5kft) is developing across the area as southwest winds gust to 25-30 knots ahead of an approaching cold front. Showers and thunderstorms currently over western Ohio are expected to continue eastward, reaching ZZV between 19z-20z, PIT/AGC between 21z-22z, and LBE/DUJ after 22z. This will be the first wave of storms and carry the greatest potential for strong wind gusts, hail, and possibly a brief tornado. Gusts over 55 knots and power outages have already been reported with these storms over portions of eastern Indiana. This first wave will be followed by a brief lull in activity early this evening until the cold front itself makes its way into the area after 00z. Another round of showers and storms will accompany the front, this time moving from NW to SE reaching FKL/BVI around 01z-03z, PIT/AGC around 03z-05z, and MGW after 06z. The frontal passage brings an end to convection as generally light north- northwest winds usher drier air into the area. Expect locally lower ceilings and visibilities in and around all showers and storms. Outside of convection, VFR generally prevails except for possible MVFR ceilings at MGW starting after 04z and lasting through the frontal passage into early morning hours on Wednesday. Widespread VFR is expected to return by the end of the TAF period Wednesday afternoon. Outlook... VFR is expected on Wednesday as high pressure briefly builds in. Occasional restrictions in showers and thunderstorms return Wednesday night and Thursday as a warm front lifts north. Showers/storms and restrictions continue Thursday night and Friday with the approach and passage of a cold front. VFR returns Saturday under high pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...Shallenberger NEAR TERM...CL SHORT TERM...CL LONG TERM...CL AVIATION...Cermak/WM/AK
Hazardous weather outlook, Apr 29, 3:28 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 328 PM EDT Tue Apr 29 2025 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-301930- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Hancock-Brooke-Ohio-Marshall- Wetzel- 328 PM EDT Tue Apr 29 2025 ...SEVERE THUNDERSTORM WATCH 188 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, and northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There also is a potential for severe weather on Thursday as well but confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-013>016-020>022-029-031-073>078-301930- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Indiana-Higher Elevations of Indiana- 328 PM EDT Tue Apr 29 2025 ...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There also is a potential for severe weather on Thursday as well but confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ021-509>514-301930- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 328 PM EDT Tue Apr 29 2025 ...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There also is a potential for severe weather on Thursday as well but confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 29, 4:21 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
421 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg 2 ENE Belle Valley 39.80N 81.52W
04/29/2025 Noble OH 911 Call Center
Trees down.
&&
WMLocal storm report, Apr 29, 4:25 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
425 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM Tstm Wnd Dmg Dellroy 40.56N 81.20W
04/29/2025 Carroll OH 911 Call Center
Trees down.
&&
WMLocal storm report, Apr 29, 4:28 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
428 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Dmg Freeport 40.21N 81.27W
04/29/2025 Harrison OH 911 Call Center
Numerous trees down.
&&
WMLocal storm report, Apr 29, 4:29 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
429 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM Tstm Wnd Dmg New Concord 40.00N 81.74W
04/29/2025 Muskingum OH Public
Trees snapped and some structural damage in the area.
Time estimated from radar.
&&
Event Number PBZ2506608
CLLocal storm report, Apr 29, 4:30 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
430 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM Tstm Wnd Dmg 1 NNW Cadiz 40.28N 81.00W
04/29/2025 Harrison OH 911 Call Center
Numerous trees down throughout the area.
&&
WMLocal storm report, Apr 29, 4:33 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
433 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM Tstm Wnd Dmg 3 NNE Kimbolton 40.20N 81.55W
04/29/2025 Guernsey OH Public
Trees down on Science Hill Road.
&&
SKHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Lawrence, Washington | 44 min |
| Apr 29, 4:28 PM EDT | Tornado Warning | PBZ | Beaver, Washington | 32 min |
| Apr 29, 4:46 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Indiana, Lawrence and 2 more | 44 min |
| Apr 29, 4:50 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 40 min |
| Apr 29, 5:17 PM EDT | Tornado Warning | PBZ | Allegheny, Westmoreland | 13 min |
| Apr 29, 5:21 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Clarion, Forest, Indiana and 4 more | 54 min |
| Apr 29, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 66 min |
| Apr 29, 5:28 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 47 min |
| Apr 29, 6:08 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Jefferson | 26 min |
| Apr 29, 6:13 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 62 min |
| Apr 29, 5:15 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Wetzel | 60 min |
| Apr 29, 3:06 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 54 min |
| Apr 29, 3:44 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Muskingum and 1 more | 46 min |
| Apr 29, 4:02 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe, Noble | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.